Alert archive / Texas / River Flood Warnings in 2017

River Flood Warning 60, NWS Shreveport, LA

June 4, 2017Gregg County, Texas

NWS Shreveport, LA issued this river flood warning at Jun 4, 2017, 5:26 PM CDT for Gregg County, Texas. It took effect at Jun 4, 2017, 6:06 PM CDT. It was in force for 59 hr.

The area

The counties it named.

The facts

Issued
Jun 4, 2017, 5:26 PM CDT (22:26 UTC)
In effect from
Jun 4, 2017, 6:06 PM CDT
Expired
Jun 7, 2017, 5:00 AM CDT
In force
59 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
Minor

County Gregg County, TX

The radar

The Shreveport radar (KSHV), 92 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rabbit Creek at Kilgore (KLGT2). The gauge peaked at 11.51 ft at Jun 5, 2017, 4:00 PM CDT.

actionminormoderate5101506/0406/0506/0606/0706/08
Action stage
10 ft
Minor stage
10 ft
Moderate stage
14 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08020700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Jun 4, 3:32 PM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Jun 4, 3:32 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
332 PM CDT Sun Jun 4 2017

.DISCUSSION...
Deep upper low slowly approaching the area. Short waves wrapping
around bottom of this low creating multiple mcs with very heavy
rain movg south of cwa and then newd into north central LA.
Keeping pops mostly likely cat in this region and dropping back to
chance pops elsewhere, even closer to low center where so far
convection has remained scattered. Vertical moisture increasing
slightly into Monday with precip water values remaining around 2
inches warranting likely pops for Monday aftn once diurnal heating
added to equation. Beginning Monday night, upper low begins to
migrate east with lessening both moisture and lapse rates tapering
off thunder as well as overall rain chances from the nw thru Tue
aftn before precip comes to an end. Dry wx expected thru most of
the extended with isold sea breeeze convection possible later in
the weekend as southerly flow begins to increase and aftn once
again begin to approach the 90 degree mark./07/

&&

.PREV DISCUSSION... /issued 1252 PM CDT Sun Jun 4 2017/

AVIATION...
Showers and thunderstorms to persist through 05/02Z across area
terminals. Light rain possible across ELD/MLU through the evening
hours. MVFR ceilings this afternoon to become VFR by 05/02Z,
becoming MVFR again after 05/06Z. Could see IFR ceilings by
05/12Z gradaully lifting during the morning hours Monday.
Otherwise, light winds to prevail across area terminals becoming
south at 4 to 6 knots on Monday and switching to the northwest
across TYR by 05/18Z. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  72  83  71  86 /  50  60  40  20
MLU  72  82  71  84 /  50  60  50  40
DEQ  70  82  68  88 /  50  60  20  10
TXK  71  82  70  88 /  50  60  20  10
ELD  71  82  69  87 /  50  60  40  20
TYR  72  83  70  87 /  50  60  30  20
GGG  72  83  70  87 /  50  60  30  20
LFK  72  84  72  87 /  50  60  30  40

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
Hazardous weather outlook, Jun 4, 11:51 AM CDT, 5 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1151 AM CDT Sun Jun 4 2017

ARZ050-051-059>061-070>073-LAZ001>004-010>012-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165>167-051700-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-De Soto-Red River-
Bienville-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-
Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-Sabine-
1151 AM CDT Sun Jun 4 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, northwest Louisiana, southeast
Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous showers and thunderstorms can be expected
this afternoon and into the evening once again as an upper level
low pressure system trough expands farther east across the region.
Some of these stronger storms will be capable of producing
periods of brief heavy rainfall, gusty winds, and frequent
lightning. However, no organized threat of severe weather is
expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

This unsettled weather pattern will continue through early next
week as the upper level trough slowly shifts eastward across the
region on Monday. Scattered to numerous thunderstorms will remain
likely through Monday as the upper trough orients itself directly
across the Ark-La-Tex region. Additionally, a weak cold front will
be shifting south into the region on Monday night through Tuesday
with the threat of thunderstorms finally ending Tuesday night as
the front shifts south toward the coast. Although stronger storms
will still be possible, no organized threat of severe weather is
expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators and storm spotters will not be needed through tonight.

LAZ005-006-013-014-017>022-051700-
Lincoln-Union-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-
1151 AM CDT Sun Jun 4 2017

This Hazardous Weather Outlook is for portions of north central
Louisiana and northwest Louisiana.

.DAY ONE...This Afternoon and Tonight...

Numerous showers and thunderstorms can be expected once again
this afternoon and evening as an upper level low expands farther
east across the region. Some of these stronger storms will be
capable of producing periods of excessively heavy rainfall, gusty
winds, and frequent lightning. Brief periods of street and low
lying area flooding are possible. However, no organized threat of
severe weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

This unsettled weather pattern will continue through early next
week as the upper level trough slowly shifts eastward across the
region on Monday. Scattered to numerous thunderstorms will remain
likely through Monday as the upper trough orients itself directly
across the Ark-La-Tex region. Additionally, a weak cold front will
be shifting south into the region on Monday night through Tuesday
with the threat of thunderstorms finally ending Tuesday night as
the front shifts south toward the coast. Although stronger storms
will still be possible, no organized threat of severe weather is
expected at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel, amateur radio
operators and storm spotters will not be needed through tonight.

07

In the hours before

Local storm report, Jun 4, 11:28 AM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1128 AM CDT SUN JUN 4 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     FLASH FLOOD      4 E AVERY               33.54N 94.71W
06/04/2017                   BOWIE              TX   LAW ENFORCEMENT

            TEXARKANA DPS REPORTS OVER A FOOT OF WATER
            ON HWY 82, JUST WEST OF COUNTY ROAD 3319.

&&

20
Local storm report, Jun 4, 3:25 PM CDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
325 PM CDT SUN JUN 4 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     FLASH FLOOD      1 ESE ANNONA            33.57N 94.89W
06/04/2017                   RED RIVER          TX   LAW ENFORCEMENT

            MAIN STREET IN ANNONA FLOODED.

&&

TW

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:48 PM CDTAreal Flood AdvisorySHVAngelina, Cherokee, Nacogdoches117 min
Jun 3, 8:24 PM CDTFlash Flood WarningSHVAngelina, Cherokee, Nacogdoches2 hr
Jun 3, 9:35 PM CDTSpecial Weather StatementSHVAngelina55 min
Jun 3, 9:58 PM CDTSpecial Weather StatementSHVSan Augustine47 min
Jun 3, 10:46 PM CDTAreal Flood AdvisorySHVNacogdoches, Sabine, San Augustine, Shelby119 min
Jun 4, 9:14 AM CDTFlash Flood WarningSHVBowie, Red River3 hr
Jun 4, 12:55 PM CDTRiver Flood WarningSHVNacogdoches, Rusk, San Augustine, Shelby5 days
Jun 4, 12:56 PM CDTRiver Flood WarningSHVSabine, San Augustine25 hr
Jun 4, 12:57 PM CDTRiver Flood WarningSHVAnderson, Cherokee, Houston10 days
Jun 4, 1:37 PM CDTAreal Flood AdvisorySHVBowie3 hr
Jun 4, 1:48 PM CDTAreal Flood AdvisorySHVRed River3 hr
Jun 4, 2:06 PM CDTFlash Flood WarningSHVRed River3 hr
Jun 4, 2:23 PM CDTAreal Flood AdvisorySHVCamp, Franklin, Titus, Upshur, Wood3 hr
Jun 4, 3:28 PM CDTFlash Flood WarningSHVSmith, Wood3 hr
Jun 4, 6:31 PM CDTFlash Flood WarningSHVGregg, Harrison, Rusk, Smith, Upshur5 hr
Jun 3, 7:09 PM CDTAreal Flood AdvisorySHVBossier, Caddo, De Soto2 hr
Jun 3, 7:33 PM CDTSpecial Weather StatementSHVDe Soto42 min
Jun 3, 8:38 PM CDTFlash Flood WarningSHVClaiborne, Union4 hr
Jun 4, 12:57 PM CDTRiver Flood WarningSHVWebster63 hr

Nearby

River Flood Warnings in Texas, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.